Alert archive / Oklahoma / Wind Advisories in 2022

Wind Advisory 15, NWS Tulsa, OK

October 22, 202220 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Oct 22, 2022, 2:18 PM CDT for 20 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 23, 2022, 10:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2022, 2:18 PM CDT (19:18 UTC)
In effect from
Oct 23, 2022, 10:00 AM CDT
Expired
Oct 24, 2022, 1:00 AM CDT
In force
15 hr
Issued by
NWS Tulsa, OK
All 24 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WWUS74 KTSA 221918
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
218 PM CDT Sat Oct 22 2022

ARZ001-002-010-011-OKZ054>067-070-071-073>075-230900-
/O.NEW.KTSA.WI.Y.0015.221023T1500Z-221024T0600Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-Haskell-Latimer-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, McAlester, Stigler, and Wilburton
218 PM CDT Sat Oct 22 2022

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM CDT MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arkansas and east central, 
  northeast and southeast Oklahoma.

* WHEN...From 10 AM Sunday to 1 AM CDT Monday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
148 
WWUS74 KTSA 230831
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
331 AM CDT Sun Oct 23 2022

OKZ068-069-072-076-231645-
/O.EXA.KTSA.WI.Y.0015.221023T1500Z-221024T0600Z/
Cherokee-Adair-Sequoyah-Le Flore-
Including the cities of Tahlequah, Stilwell, Sallisaw, and Poteau
331 AM CDT Sun Oct 23 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM CDT
MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Cherokee, Adair, Sequoyah and Le Flore Counties.

* WHEN...From 10 AM Sunday to 1 AM CDT Monday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ054>067-070-071-073>075-231645-
/O.CON.KTSA.WI.Y.0015.221023T1500Z-221024T0600Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Muskogee-McIntosh-Pittsburg-Haskell-Latimer-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, 
Checotah, McAlester, Stigler, and Wilburton
331 AM CDT Sun Oct 23 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM CDT MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arkansas and east central, 
  northeast and southeast Oklahoma.

* WHEN...From 10 AM Sunday to 1 AM CDT Monday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
938 
WWUS74 KTSA 231922
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
222 PM CDT Sun Oct 23 2022

ARZ001-002-010-011-OKZ054>076-240600-
/O.CON.KTSA.WI.Y.0015.000000T0000Z-221024T0600Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
222 PM CDT Sun Oct 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arkansas and east central, 
  northeast and southeast Oklahoma.

* WHEN...From 10 AM Sunday to 1 AM CDT Monday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Oct 22, 12:28 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Oct 22, 12:28 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1228 PM CDT Sat Oct 22 2022

...New AVIATION...

.SHORT TERM...
(The rest of today)
Issued at 1118 AM CDT Sat Oct 22 2022

Main concern this afternoon continues to be fire weather. Near record
high temperatures, strong southerly wind, low humidity, and
drought-stricken vegetation will result in critical fire spread
potential. Very strong pressure gradient across the area already
resulting in 35 to 40 mph gusts, which will continue into this
evening. Conditions are marginal for a Wind Advisory. Dewpoints in
the 50s across much of the area will keep minimum RHs this afternoon
from 30-35 percent, except western Pawnee and Osage Counties which
are expected to dip below 25 percent. Red Flag Warning continues for
that area, but very high fire danger continues for the entire region.
Made slight adjustments to temperature, dewpoint, sky, and wind gust
grids through this afternoon based on latest trends and guidance.

&&

.LONG TERM...
(Tonight through Friday)
Issued at 306 AM CDT Sat Oct 22 2022

Warm moist sector will continue to expand across the area tonight
and Sunday ahead of approaching trough with strong and gusty
south winds persisting and likely increasing Sunday with gusts
exceeding 40 mph more common. Substantial enough rise in dew
points anticipated to reduce the fire weather threat at least, but
much above normal temperatures will continue.

By Sunday night, rain will begin to expand in areas to our west as
approaching trough interacts with airmass characterized by precip
water values well above 90th percentile, with an assist from
Hurricane Rosalyn. Precip will continue to expand across eastern
OK and eventually into western AR during the day Monday along the
advancing frontal boundary. Instability will remain limited but at
least isolated embedded thunder seems likely, with some locally
enhanced amounts resulting. At this time a general 1-2" rainfall
looks plausible for much of the area through Monday night. More
uncertain is the rain chance into Tuesday as the main upper system
moves across the southern plains, but at least a chance of
additional rain continues.

Behind this system, cooler weather prevails with another system
possibly moving into the area by late in the week. Considerable
spread in the guidance and rain chances will remain conservative
for the time being.

&&

.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sat Oct 22 2022

VFR conditions expected at all sites through 12z, then some signal
for an increase in low clouds that will likely bring MVFR CIGs to
MLC/FSM for much of Sunday morning. Southerly wind gusting to 30-35kt
most sites into this evening, with LLWS developing overnight.
Gustiness increases again Sunday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  84  67  70 /   0   0  30  90
FSM   65  86  68  76 /   0   0  10  80
MLC   66  84  67  73 /   0   0  20 100
BVO   68  84  65  71 /   0  10  30  90
FYV   62  82  64  71 /  10   0  10  80
BYV   65  80  66  73 /  10   0  10  70
MKO   67  83  65  71 /  10   0  20  90
MIO   67  82  66  71 /   0   0  20  90
F10   66  84  66  72 /  10   0  20  90
HHW   65  84  67  74 /  10   0  10  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 7 PM CDT this evening for OKZ054-059.

AR...None.
&&

SHORT TERM...69
LONG TERM....14
AVIATION...69
Hazardous weather outlook, Oct 22, 12:47 PM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1247 PM CDT Sat Oct 22 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1247 PM CDT Sat Oct 22 2022

...VERY HIGH FIRE WEATHER DANGER IN OSAGE AND PAWNEE COUNTIES
TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahloma and Western Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Near record high temperatures, south wind gusting to 30 to 40 mph,
low humidity, and drought-stricken vegetation will combine to produce
rapid fire spread potential this afternoon into this evening. The
most dangerous conditions will be across western Osage and Pawnee
Counties, where the relative humidity is expected to fall below 25
percent this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Very High Fire Weather Potential...High Wind Potential.
MONDAY and TUESDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
WEDNESDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Strong and gusty southerly wind continues on Sunday with gusts to
around 40 mph expected across much of the area. Continued moisture
return will lead to higher humidities than those experienced on
previous days, which will reduce the fire spread potential some.

A frontal boundary will bring chances of storms beginning late Sunday
night across eastern Oklahoma, spreading across the remainder of the
area Monday and Monday night. Locally heavy rainfall will be
possible.

weather.gov/tulsa contains additional information.

69

Nearby

Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.